MAUDE Adverse Event Report: ARTHREX, INC. 3.0 SINGLE LOADED SUTURETAPE S-TAK ASSY; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. 3.0 SINGLE LOADED SUTURETAPE S-TAK ASSY; BIO SOFT TISSUE FIXATN FASTNR
Model Number 3.0 SINGLE LOADED SUTURETAPE S-TAK ASSY
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 01/23/2024, it was reported by a sales representative via email that an ar-8934bcst 3.0 single loaded suturetape and an ar-8934dsc small joint suturetak disposable instruments kit had an issue.The surgeon prepped the cortical bone with a bovie and a burr first.He proceeded to drill with a 3.2mm drill and implanted two 3.5mm panalock anchors for a biceps tenodesis.He wanted an 3rd anchor and the account did not have any more remaining, so he requested to use a 3.0 suturetak with needles.He used a 2.5 drill from the kit and cycled the drill, when he went to put the anchor in, it plugged all the way down and he was able to pull out the anchor without any resistance.He chose not to size up to a larger anchor and believed the repair with the other two anchors to be sufficient.This was discovered during a biceps tenodesis procedure.The subsequent implant did not deploy.No patient was harmed.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded that the most likely cause of the reported failure is user error, specifically improper bone preparation and/or improper surgical technique with the device.The complaint allegation was confirmed based on the customer's attached picture, which shows the anchor on the shaft of the ar-8934bcst.
 
Event or Problem Description
Additional information reconceived on 2/8/2024: the case was not delayed, and no additional anesthesia was needed.The patient suffered no negative effects.

Brand Name
3.0 SINGLE LOADED SUTURETAPE S-TAK ASSY
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18702778
Report Number1220246-2024-00955
Device Sequence Number7395633
Product Code HWC
UDI-Device Identifier00888867375116
UDI-Public00888867375116
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number3.0 SINGLE LOADED SUTURETAPE S-TAK ASSY
Device Catalogue NumberAR-8934BCST
Device Lot Number14930814
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown